North Carolina, 2005

Flash Flood in North Carolina, June 9, 2005

June 9, 2005 · NWS RAH · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 9, 1:30 PM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 9, 1:30 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT THU JUN 9 2005

.SHORT TERM (THROUGH MONDAY)...AREAS OF SHOWERS AND THUNDERSTORMS
THIS AFTERNOON WILL CONTINUE INTO THE EVENING BUT GIVEN LACK OF
INSTABILITY AND DYNAMICS SHOWERS AND THUNDERSTORMS WILL TAPER OFF
SHORTLY AFTER SUNSET WITH LOSS OF HEATING. ANOTHER MILD NIGHT IS IN
STORE WITH WARM DWPTS THUS SOME PATCHY FOG CAN BE EXPECTED ONCE
AGAIN FRIDAY MORNING. FOG SHOULD BURN OFF RATHER QUICKLY BY 8 TO 9
AM.

AREA WILL REMAIN UNDER THE STRONG INFLUENCES OF THE BERMUDA HIGH AND
UPPER RIDGE ANCHORED OFFSHORE THROUGH AT LEAST SATURDAY. MODELS ARE
CONSISTENT BUILDING THE RIDGE IN FROM THE EAST FRIDAY.  WE SHOULD
STILL SEE SCATTERED SHOWERS AND A FEW THUNDERSTORMS FRIDAY BUT
ACTIVITY SHOULD BE MORE LIMITED THAN TODAY. BETTER CHANCE FOR
SHOWER AND THUNDERSTORM ACTIVITY FRIDAY MIGHT BE WEST OF US1 TO THE
TRIAD. SHOWER ACTIVITY FRIDAY AFTERNOON WILL DIE OFF FRIDAY NIGHT.

SATURDAY AND SUNDAY...SATURDAY SHOULD BE JUST PARTLY CLOUDY AND WILL
NOT MENTION ANY CHANCE OF RAIN FOR NOW AS MODELS SUGGEST LIMITED
DEEP MOISTURE AND PLACE THE ENTIRE REGION UNDER THE STRONG BERMUDA
RIDGE. RATHER WARM AND HUMID CONDITIONS CAN BE EXPECTED SATURDAY
GIVEN TROPICAL NATURE OF THE AIRMASS. THE SUNDAY AND MONDAY FORECAST
WILL START TO DEPEND ON THE EVENTUAL TRACK OF TS ARLENE.

CANADIAN...ECMWF...GFS AND NAM ALL IN RATHER GOOD AGRMT TAKING THE
SYSTEM INTO THE CENTRAL GULF COAST AND THEN INTO TENN. IF THE
SYSTEMS TRACKS THIS FAR WEST CENTRAL NC WILL NOT SEE ANY ENHANCED
PRECIPITATION. SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY WOULD
REMAIN RATHER SCATTERED ACROSS THE ENTIRE AREA WITH SOUTHEAST FLOW.
WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR
BOTH SUNDAY AND MONDAY. WILL MONITOR FORECAST TRACK OF TS ARLENE AND
ANY CHANGES TO THE FORECAST FOR LATE THIS WEEK AND EARLY NEXT WEEK
WILL DEPEND ON THE FORECAST TRACK.

&&

.LONG TERM (MONDAY NIGHT THROUGH THURSDAY)...
BERMUDA HIGH STARTS TO BREAK DOWN AND SHIFT EAST TUESDAY AND
WEDNESDAY WITH AN INCREASING RISK OF SHOWERS AND THUNDERSTORMS EACH
DAY. A WEAK FRONT WILL THREATEN TO MOVE INTO THE AREA LATE WEDNESDAY
INTO EARLY THURSDAY. EXPECT WARM TEMPS IN THE UPPER 80S TO LOWER 90S
TUESDAY AND WEDNESDAY AHEAD OF THE FRONT. THE FRONT COULD PUSH
THROUGH THE AREA AS EARLY AS THURSDAY MORNING BRINGING SOME DRIER
AIR TO THE AREA LATE NEXT WEEK.

&&

.AVIATION...
CONVECTIVE ACTIVITY WILL QUICKLY SUBSIDE WITH SUNSET TONIGHT WITH
ONLY A FEW CELLS PERSISTING INTO THE LATE EVENING. FOG AND LOW
CLOUDS WILL DEVELOP OVER THE AREA AGAIN TONIGHT BUT EXPECT
VISIBILITIES TO GENERALLY BE HIGHER AND NOT RESTRICTED FOR THE
DURATIONS EXPERIENCED WEDNESDAY NIGHT. CEILINGS LIFTING TO MVFR A
FEW HOURS AFTER SUNSET AND VFR FOR THE REMAINDER OF THE PERIOD.
EXPECT A DELAY IN CONVECTIVE ACTIVITY INITIATION FRIDAY AND HAVE
OMITTED CONVECTION FROM THE END OF THIS TAF PERIOD. &&

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JO/RH
Hazardous weather outlook, Jun 9, 4:24 AM EST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
524 AM EDT THU JUN 9 2005

NCZ007>011-021>028-038>043-073>078-083>086-088-089-100921-
ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC-
EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC-
HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC-
MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC-
SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC-
WILSON NC-
INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BELEWS CREEK...
BURLINGTON...CHAPEL HILL...CLINTON...DURHAM...FAYETTEVILLE...
GOLDSBORO...GREENSBORO...HENDERSON...LAURINBURG...LEXINGTON...
LILLINGTON...LOUISBURG...MOUNT OLIVE...NASHVILLE...OXFORD...
PITTSBORO...RAEFORD...RALEIGH...ROANOKE RAPIDS...ROCKINGHAM...
ROCKY MOUNT...ROXBORO...SANFORD...SMITHFIELD...SOUTHERN PINES...
TARBORO...TROY...WADESBORO...WARRENTON...WILSON AND WINSTON-SALEM
524 AM EDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...

WARM AND MOIST AIR LINGERING OVER CENTRAL NORTH CAROLINA WILL ALLOW
FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS AGAIN THIS
AFTERNOON AND EVENING. THIS ACTIVITY WILL BE MORE LIKELY IN THE
NORTHWEST AND SOUTHEAST PIEDMONTS. THE STORMS WILL BE SLOW MOVING AND
MAY PRODUCE RAINFALL RATES OF UP TO TWO INCHES PER HOUR. RAIN THIS
HEAVY MAY PRODUCE LOCALIZED FLOODING...MAINLY IN URBANIZED AREAS.
SOME LOCATIONS WHICH COULD BE AFFECTED INCLUDE THE
TRIAD...LEXINGTON...ASHEBORO...TROY... ROCKINGHAM...ALBEMARLE AND
WADESBORO.

.DAYS TWO THROUGH SEVEN...

ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY LATE IN THE DAY...ARE
EXPECTED THROUGH THE PERIOD. NO ORGANIZED OR WIDESPREAD SEVERE
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 100 PM TODAY...PARTICULARLY IN
THE TRIAD.

The radar

The Raleigh/Durham radar (KRAX), 106 km away, was scanning. The volume nearest the first event began at 21:34 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Moore

When
June 9, 4:33 PM EST to 6:00 PM EST
Where
Moore County, 5 mi S of Robbins
Reported by
LAW ENFORCEMENT
Coordinates
35.367, -79.600

Mt. Carmel Road closed due to high water from creek overflowing its banks.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455185.